Alert archive / Pennsylvania / Flash Flood Warnings in 2009
Flash Flood Warning 8, NWS State College, PA
NWS State College, PA issued this flash flood warning at May 28, 2009, 11:26 PM EDT for Cumberland County, Pennsylvania. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2009, 11:26 PM EDT (03:26 UTC)
- Expired
- May 29, 2009, 4:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Cumberland County, PA
The radar
The State College radar (KCCX), 94 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 11:40 PM EDT | FLASH FLOOD | 5 Ne Newburg, PA | SEVERAL ROADS IN UPPER MIFFLIN TOWNSHIP CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 3.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 818 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 290326
FFWCTP
PAC041-290630-
/O.NEW.KCTP.FF.W.0008.090529T0326Z-090529T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1126 PM EDT THU MAY 28 2009
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CUMBERLAND COUNTY...
* UNTIL 230 AM EDT...
* AT 1123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER NORTHERN CUMBERLAND
COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLONEL DENNING STATE PARK...BLOSERVILLE AND NEWBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 4006 7754 4009 7756 4012 7756 4016 7763
4018 7763 4028 7741 4026 7742 4026 7739
4029 7735 4029 7733 4028 7733 4030 7709
4023 7707
$$
FORECASTER: KF/LAMBERT1 follow-up statement
000
WGUS51 KCTP 290520
FFWCTP
PAC041-290800-
/O.EXT.KCTP.FF.W.0008.000000T0000Z-090529T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
120 AM EDT FRI MAY 29 2009
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHERN CUMBERLAND COUNTY...
* UNTIL 400 AM EDT...
* AT 112 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM EARLIER HEAVY RAIN SHOWERS CONTINUES OVER NORTHERN
CUMBERLAND COUNTY. RAIN SHOWERS WERE BEGINNING TO DIMINISH...HOWEVER
CONSIDERABLE FLOODING CONTINUES IN AND AROUND THE COLONEL DENNING
STATE PARK AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEWVILLE.
RADAR ESTIMATES THAT OVER 5 INCHES OF RAIN HAS FALLEN OVER THE LAST
SEVERAL HOURS NEAR COLONEL DENNING STATE PARK. SEVERAL ROADS REMAIN
CLOSED ACROSS NORTHERN PORTIONS OF UPPER AND LOWER MIFFLIN TOWNSHIP.
ELSEWHERE IN CUMBERLAND COUNTY MINOR FLOODING HAS BEEN REPORTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 4006 7754 4009 7756 4012 7756 4016 7763
4018 7763 4028 7741 4026 7742 4026 7739
4029 7735 4029 7733 4028 7733 4030 7709
4023 7707
$$
FORECASTER: BEACHLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at May 28, 9:42 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 28, 9:42 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 942 PM EDT THU MAY 28 2009 .SYNOPSIS... A COLD FRONT WILL PUSH ACROSS THE REGION ON FRIDAY USHERING IN COOLER AND DRIER WEATHER. THE WEEKEND WILL BE MAINLY DRY WITH LOWER HUMIDITY. A WEAK SECONDARY COLD FRONT COULD BRING A BRIEF SHOWER OR THUNDERSTORM TO THE REGION SATURDAY AFTERNOON OR EVENING. WARMER AIR WILL BRIEFLY MOVE BACK INTO THE STATE EARLY NEXT WEEK FOLLOWED BY A FEW SHOWERS ACCOMPANYING ANOTHER COLD FRONTAL PASSAGE MONDAY NIGHT OR TUESDAY. && .NEAR TERM /OVERNIGHT/... VERY BUSY EVENING WITH NUMEROUS LINES OF CONVECTION MOVING ABOUT THE REGION. MOST REPORTS SO FAR HAVE BEEN HEAVY RAIN ORIENTED WITH SOME ROAD CLOSURES AND MAINLY MINOR FLOODING. A FEW SCATTERED WIND DAMAGE REPORTS HAVE BEEN THROWN IN FOR GOOD MEASURE. MAIN LINE OF ACTIVITY EXTENDS FROM JUST SE OF BRADFORD TO JUST NORTH OF PITTSBURGH. THIS SEEMS ASSOCIATED WITH A LEAD MID LEVEL TROF THAT IS VISIBLE ON WATER VAPOR IMAGES. IT WILL LEAD TO ACTIVITY TAPERING OFF AND BECOMING MORE SCATTERED AFTER MIDNIGHT. UNTIL THEN WE HAVE A RATHER SOUPY AIRMASS IN PLACE WITH NUMEROUS SHOWERS AND THUNDERSTORMS LIKELY TO STAY ACTIVE WELL INTO THE EVENING HOURS. MINS WILL BE ON THE MILD SIDE (MID 50S NW TO MID 60S IN THE SE) WITH WIDESPREAD CLOUD COVER AND STILL A SLIGHTLY MILD/MOIST SW FLOW TONIGHT. DRIER AIR LOOKS LIKE IT WILL FINALLY GET IN EARLY FRI MORNING...AND DEWPOINTS DROP ABOUT 10F THRU THE DAY. BUT...SCATTERED SHOWERS MAY STILL PLAGUE THE SERN THIRD WITH ANOTHER ILL-DEFINED WAVE ROLLING NE ALONG THE FRONT AS IT TRIES TO EXIT STAGE-RIGHT. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... COLD FRONTAL PASSAGE PROGGED ACROSS THE WESTERN AND CENTRAL ZONES DURING THE LATE MORNING TO EARLY AFTERNOON...AND IN THE MID TO LATE AFTERNOON ACROSS THE FAR EASTERN ZONES. THE DRYING SHOULD ALLOW MORE SUNSHINE FOR MUCH OF THE FCST AREA ON FRIDAY WITH MANY PLACES GETTING BACK INTO THE 70S AFTER THE EARLY SHOWERS MOVE TO THE EAST. JUST THE WESTERN MTS WILL HOLD IN THE 60S AS THE SUN MAY JUST SELF-DESTRUCT THERE AND POP A FEW INSTABILITY SHRA IN THE WRN HIGHLANDS. WILL HOLD LOW POPS IN THE WEST FOR THE AFTN...BUT DRY ELSEWHERE. FRI NIGHT LOOKS LIKE THE FIRST REALLY NIL POP PERIOD FOR THIS SHORT TERM. WITH JUST SCT CLOUDS - MAINLY IN THE NW - THE MINS WILL RANGE FROM NR 40 IN THE NC TO M50S SE. && .LONG TERM /SATURDAY THROUGH THURSDAY/... CONSENSUS MDL AND GEFS ENSEMBLE DATA CONTINUES TO FAVOR A MEAN TROUGH BECOMING ESTABLISHED OVER THE NERN THIRD OF THE COUNTRY THROUGH THE END OF THE MONTH. A SECONDARY COLD FRONT IS PROGGED TO MOVE SEWD ACROSS THE REGION BY LATE SATURDAY. UNCERTAINTY REVOLVES AROUND HOW MUCH AMPLIFICATION WILL TAKE PLACE...WITH CONSIDERABLE SPREAD NOTED IN THE GEFS MEMBERS. HPC HAS NOTED THAT CLIMATOLOGY FAVORS KEEPING THE COLDEST AIR NORTH OF THE ST LAWRENCE RVR. HIGH PRES IS FCST TO MOVE OVER THE REGION SUNDAY NIGHT. MEANWHILE...THE UPPER PATTERN WILL RELAX AS THE DEEP TROUGH IS FCST TO LIFT NEWD INTO NEW ENGLAND/MARITIMES. LOOK FOR TEMPERATURES TO MODERATE THROUGH EARLY NEXT WEEK. ALTHOUGH TIMING WILL LIKELY CHANGE SOME BETWEEN NOW AND THEN...HPC PROGS SHOW ANOTHER COLD FRONT CROSSING THE COMMONWEALTH ON TUESDAY WITH HIGH PRES RETURNING FOR THE MIDDLE OF NEXT WEEK. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... WDSPRD IFR/LIFR CIGS WILL PERSIST THRU FRI MORNING...ISO VLIFR ACROSS WESTERN PA AIRFIELDS. VSBYS WILL BE REDUCED FOR THE HIGHER TERRAIN AIRFIELDS...WITH A FEW LOCATIONS SEEING PERIODS OF LIFR/VLIFR VSBYS. SCT SHRA WILL CONTINUE THRU 12Z FRI...WITH ISO TSRA THRU 03Z. CORE OF 20KT WINDS AT 1500FT AGL IS PROGGED TO ARRIVE ACROSS KBFD/KJST/KAOO/KUNV AOA 03Z AND PERSIST THRU OVERNGT. LOW CONFIDENCE CIGS WILL IMPROV TO MVFR/VFR BY 16Z...HOWEVER GRADUAL IMPROV IS NOTED BY 20Z FRI WITH HIGHER CONFIDENCE AS DRIER AIR AND BETTER MIXING ARRIVES. OUTLOOK... FRI...POOR FLYING CONDS. IFR/LIFR ISO VLIFR EARLY...THEN VFR AFT 18Z. WINDS SHIFT TO WESTERLY AFTN. SAT...VFR. SCT AFTN/EVE SHRA. SUN-MON...VFR. MON NGT-TUE...MVFR ISO IFR CIGS. SCT SHRA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LACORTE NEAR TERM...LACORTE SHORT TERM...LAMBERT LONG TERM...STEINBUGL AVIATION...BEACHLER
Hazardous weather outlook, May 28, 3:17 PM EDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 317 PM EDT THU MAY 28 2009 PAZ005-006-011-012-018-019-027-028-037-041-042-045-046-049>053- 056>059-063-065-066-291930- MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE- SOUTHERN CENTRE-MIFFLIN-JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- YORK-LANCASTER- 317 PM EDT THU MAY 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-010-017-024>026-033>036-064-291930- WARREN-ELK-CLEARFIELD-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD- FULTON-FRANKLIN-ADAMS- 317 PM EDT THU MAY 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS WITH GUSTY WINDS...LOCALLY HEAVY RAIN...AND SMALL HAIL WILL OCCUR THROUGH THIS EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING HAIL OF PENNY SIZE OR GREATER AND BRIEF DAMAGING DOWNBURST WIND GUSTS OF 55 TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. PLEASE REPORT WIND DAMAGE...HAIL...OF HEAVY RAIN IN EXCESS OF 1.5 INCHES TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. LAMBERT
In the hours before
Local storm report, May 28, 7:17 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
717 PM EDT THU MAY 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG BEAR LAKE 41.99N 79.50W
05/28/2009 WARREN PA EMERGENCY MNGR
TREES DOWN
0630 PM FLASH FLOOD 1 W KINZUA DAM 41.84N 79.02W
05/28/2009 WARREN PA EMERGENCY MNGR
ROCK SLIDE ALONG ROUTE 59
0630 PM FLASH FLOOD WARREN 41.84N 79.14W
05/28/2009 WARREN PA EMERGENCY MNGR
FLOODING OF SEVERAL ROADS IN THE CITY OF WARREN
&&
LAMBERTLocal storm report, May 28, 7:30 PM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
730 PM EDT THU MAY 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG BEAR LAKE 41.99N 79.50W
05/28/2009 WARREN PA EMERGENCY MNGR
TREES DOWN
0630 PM FLASH FLOOD 1 W KINZUA DAM 41.84N 79.02W
05/28/2009 WARREN PA EMERGENCY MNGR
ROCK SLIDE ALONG ROUTE 59
0630 PM FLASH FLOOD WARREN 41.84N 79.14W
05/28/2009 WARREN PA EMERGENCY MNGR
FLOODING OF SEVERAL ROADS IN THE CITY OF WARREN
0635 PM TSTM WND DMG 3 NE PORTAGE 40.42N 78.64W
05/28/2009 CAMBRIA PA COUNTY OFFICIAL
MULTIPLE TREES DOWN BETWEEN 1835 AND 1846L 3 NE OF
PORTAGE AND IN PORTAGE TWP.
&&
JJLLocal storm report, May 28, 8:25 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
825 PM EDT THU MAY 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG BEAR LAKE 41.99N 79.50W
05/28/2009 WARREN PA EMERGENCY MNGR
TREES DOWN
0630 PM FLASH FLOOD 1 W KINZUA DAM 41.84N 79.02W
05/28/2009 WARREN PA EMERGENCY MNGR
ROCK SLIDE ALONG ROUTE 59
0630 PM FLASH FLOOD WARREN 41.84N 79.14W
05/28/2009 WARREN PA EMERGENCY MNGR
FLOODING OF SEVERAL ROADS IN THE CITY OF WARREN
0635 PM TSTM WND DMG 3 NE PORTAGE 40.42N 78.64W
05/28/2009 CAMBRIA PA COUNTY OFFICIAL
MULTIPLE TREES DOWN BETWEEN 1835 AND 1846L 3 NE OF
PORTAGE AND IN PORTAGE TWP.
0800 PM FLASH FLOOD SMETHPORT 41.81N 78.44W
05/28/2009 MCKEAN PA COUNTY OFFICIAL
FLOODING REPORTED ALONG RTE 6 IN THE VICINITY OF
MARVINDALE NEAR SMETHPORT.
&&
JJLSpecial weather statement, May 28, 8:41 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
841 PM EDT THU MAY 28 2009
PAZ033-290130-
SOMERSET PA-
841 PM EDT THU MAY 28 2009
...STRONG THUNDERSTORMS WILL AFFECT WESTERN SOMERSET COUNTY...
AT 840 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM SCOTTDALE
TO 20 MILES SOUTHEAST OF CONNELLSVILLE TO 33 MILES WEST OF
FROSTBURG...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR ADDISON AROUND 900 PM...SEVEN SPRINGS
AROUND 915 PM AND SOMERSET AROUND 930 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 118.
LAT...LON 3971 7939 3974 7942 3978 7940 3980 7936
3982 7937 3985 7942 3992 7940 4008 7928
4011 7923 4012 7919 4020 7913 4021 7904
3981 7887 3971 7891
EXPERIMENTAL
FORECASTER: KFSpecial weather statement, May 28, 9:14 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
914 PM EDT THU MAY 28 2009
PAZ024-033-034-290145-
BEDFORD PA-CAMBRIA PA-SOMERSET PA-
914 PM EDT THU MAY 28 2009
...STRONG THUNDERSTORMS WILL AFFECT SOMERSET...SOUTHWESTERN BEDFORD
AND WESTERN CAMBRIA COUNTIES...
AT 914 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
BLAIRSVILLE TO WESTMONT TO FROSTBURG...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR WESTMONT AROUND 930 PM AND SIDMAN AROUND
945 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 103
AND 135.
LAT...LON 3972 7916 4011 7919 4037 7899 4063 7885
4049 7870 3972 7864
EXPERIMENTAL
FORECASTER: KFLocal storm report, May 28, 9:42 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
942 PM EDT THU MAY 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG BEAR LAKE 41.99N 79.50W
05/28/2009 WARREN PA EMERGENCY MNGR
TREES DOWN
0630 PM FLASH FLOOD 1 W KINZUA DAM 41.84N 79.02W
05/28/2009 WARREN PA EMERGENCY MNGR
ROCK SLIDE ALONG ROUTE 59
0630 PM FLASH FLOOD WARREN 41.84N 79.14W
05/28/2009 WARREN PA EMERGENCY MNGR
FLOODING OF SEVERAL ROADS IN THE CITY OF WARREN
0635 PM TSTM WND DMG 3 NE PORTAGE 40.42N 78.64W
05/28/2009 CAMBRIA PA COUNTY OFFICIAL
MULTIPLE TREES DOWN BETWEEN 1835 AND 1846L 3 NE OF
PORTAGE AND IN PORTAGE TWP.
0640 PM TSTM WND DMG PORTAGE 40.39N 78.68W
05/28/2009 CAMBRIA PA EMERGENCY MNGR
2 LARGE TREES DOWN.1 ON HOUSE. 1 ON POWER LINES.
0800 PM FLASH FLOOD SMETHPORT 41.81N 78.44W
05/28/2009 MCKEAN PA COUNTY OFFICIAL
FLOODING REPORTED ALONG RTE 6 IN THE VICINITY OF
MARVINDALE NEAR SMETHPORT.
&&
MACHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:02 PM EDT | Areal Flood Advisory | CTP | Adams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 8 more | 3 hr |
| May 28, 8:08 PM EDT | Flash Flood Warning | CTP | Huntingdon | 3 hr |
| May 28, 8:30 PM EDT | Areal Flood Advisory | CTP | Cameron, Elk, Potter | 3 hr |
| May 28, 8:41 PM EDT | Special Weather Statement | CTP | Somerset | 49 min |
| May 28, 8:42 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 63 min |
| May 28, 9:14 PM EDT | Special Weather Statement | CTP | Somerset | 31 min |
| May 28, 10:07 PM EDT | Flash Flood Warning | CTP | Perry | 6 hr |
| May 28, 10:39 PM EDT | Areal Flood Advisory | CTP | Franklin, Fulton | 3 hr |
| May 28, 11:02 PM EDT | Areal Flood Advisory | CTP | Blair, Columbia, Cumberland, Dauphin, Huntingdon, Juniata and 3 more | 3 hr |
| May 29, 12:35 AM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Lebanon, York | 3 hr |
| May 29, 1:09 AM EDT | River Flood Warning | CTP | Perry | 11 hr |
| May 29, 1:58 AM EDT | Areal Flood Advisory | CTP | Adams, Columbia, Cumberland, Dauphin, Juniata, Lancaster and 6 more | 3 hr |
| May 29, 3:59 AM EDT | Areal Flood Warning | CTP | Cumberland, Perry | 6 hr |
| May 29, 11:57 AM EDT | Special Weather Statement | CTP | Bedford, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 3 more | 48 min |
| May 29, 1:14 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Dauphin, Franklin, York | 91 min |
| May 29, 1:50 PM EDT | Special Weather Statement | CTP | Cumberland | 40 min |
| May 29, 1:52 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 53 min |
| May 29, 2:13 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin, York | 62 min |
| May 29, 3:04 PM EDT | Special Weather Statement | CTP | Lancaster, York | 56 min |
| May 29, 3:13 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 62 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.